Lancaster EPrints

Array codes over rings and their trellis decoding

Charbit, Gilles and Manoukian, H. and Honary, Bahram (1996) Array codes over rings and their trellis decoding. IEE Proceedings - Communications, 143 (5). pp. 241-246. ISSN 1350-2425

Full text not available from this repository.

Abstract

A class of array codes over rings of integers modulo-q with good Euclidean distance properties is introduced. Depending on the design, these codes can have linear or nonlinear properties. An extension of a simple algorithm to design a low-complexity trellis diagram for array codes over GF(2) introduced recently is developed for array codes over rings. These codes over rings are compared to the corresponding codes over GF(2), where particular attention is given to the coding gain, spectral efficiency, codebook size and trellis complexity. It is shown that array codes over Z4 and Z8 provide a twofold and threefold increase, respectively, in spectral efficiency as well as a higher coding gain over uncoded transmission and a much larger codebook than that obtained with the same array codes over GF(2) for similar code parameters.

Item Type: Article
Journal or Publication Title: IEE Proceedings - Communications
Uncontrolled Keywords: trellis codes ; linear codes ; decoding ; computational complexity
Subjects:
Departments: Faculty of Science and Technology > School of Computing & Communications
ID Code: 60774
Deposited By: ep_importer_pure
Deposited On: 02 Jan 2013 16:31
Refereed?: Yes
Published?: Published
Last Modified: 17 Nov 2017 11:16
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/60774

Actions (login required)

View Item